Alert archive / Maryland / Tornado Warnings in 2005
Tornado Warning 16, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 16, 2005, 5:45 PM EDT for Dorchester County, Maryland. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2005, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 16, 2005, 6:31 PM EDT
- In force
- 46 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Dorchester County, MD
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 162145 TORAKQ MDC019-162230- /O.NEW.KAKQ.TO.W.0016.050816T2145Z-050816T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 545 PM EDT TUE AUG 16 2005 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... DORCHESTER COUNTY IN SOUTHEAST MARYLAND * UNTIL 630 PM EDT * AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LLOYDS...OR ABOUT OVER CAMBRIDGE...MOVING SOUTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CAMBRIDGE BY 555 PM EDT... BUCKTOWN BY 615 PM EDT... LINKWOOD BY 625 PM EDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3867 7619 3851 7629 3836 7594 3856 7582 $$ CULLEN
3 follow-up statements
000 WWUS51 KAKQ 162203 RRA SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 603 PM EDT TUE AUG 16 2005 MDC019-162230- /O.CON.KAKQ.TO.W.0016.000000T0000Z-050816T2230Z/ DORCHESTER MD- 603 PM EDT TUE AUG 16 2005 ...A TORNADO WARNING CONTINUES UNTIL 630 PM EDT FOR DORCHESTER COUNTY... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CHURCH CREEK...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... BUCKTOWN BY 620 PM EDT LINKWOOD AND 9 MILES SOUTHWEST OF EAST NEW MARKET BY 630 PM EDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3867 7619 3851 7629 3836 7594 3856 7582 $$ CULLEN
000 WWUS51 KAKQ 162220 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 619 PM EDT TUE AUG 16 2005 MDC019-162230- /O.CON.KAKQ.TO.W.0016.000000T0000Z-050816T2230Z/ DORCHESTER MD- 619 PM EDT TUE AUG 16 2005 ...A TORNADO WARNING CONTINUES UNTIL 630 PM EDT FOR DORCHESTER COUNTY... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BUCKTOWN...OR ABOUT 8 MILES SOUTH OF CAMBRIDGE...MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... RURAL DORCHESTER COUNTY AT 630 PM EDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3867 7619 3851 7629 3836 7594 3856 7582 $$ CULLEN
000
WWUS51 KAKQ 162232
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT TUE AUG 16 2005
VAC007-145-162240-
/O.EXP.KAKQ.SV.W.0075.000000T0000Z-050816T2230Z/
AMELIA VA-POWHATAN VA-
630 PM EDT TUE AUG 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR POWHATAN AND AMELIA COUNTIES
EXPIRED AT 630 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE AREA. DOWNED
TREES WERE REPORTED IN AMELIA COUNTY. ALTHOUGH MORE THUNDERSTORMS CAN BE
EXPECTED...THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA.
LAT...LON 3756 7810 3739 7819 3728 7786 3741 7787
3749 7781
$$
DRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 16, 4:09 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 16, 4:09 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 409 PM EDT TUE AUG 16 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...ACTIVE WEATHER EXPECTED LATE THIS AFTERNOON/EVENG THROUGH THE OVERNGT HRS. UPDATED ZONES HAVE JUST BEEN SENT FOR NEW SVR TSTM WATCH FOR ALL BUT MD ZONES. HAVE A STALLED FRONTAL BNDRY POSITIONED FROM THE SRN SUBURBS OF WASH DC SEWD INTO THE VA ERN SHORE. STORMS HAVE BEEN FIRING ALONG THIS BNDRY THIS AFTN...W/ E TO NE SFC WINDS NORTH OF THE BNDRY COLLIDING WITH S TO SE WINDS. MODEL SNDGS SHOWING LARGE AMTS ON SFC BASED CAPES/INSTABILITY THRU THE EVNG HRS FOR ALL BUT MD ZONES. IN ADDITION...STRG VORT MAX WILL BE APPRCH FROM THE WEST LATER THIS EVENG AND OVERNGT TO AID UPLIFT AND GUSTY WIND POTENTIAL. CURRENTLY THIS FEATURE CAN BE CLEARLY SEEN OVR ERN KY ON WV SATL...AND IS SUPPORTING WDSPRD CONVECTION ACRS WV. A LINE HAS ALSO FORMED OUT AHEAD OF THIS FROM NEAR CHO SWD TO NEAR DANVILLE. STRG UPR DIV/RRQ FORCING STILL PRESENT AFTER MIDNGT FOR SE 1/2 CWA SO WILL CONTINUE LKLY POPS THERE OVERNGT. WED/THU...FRONTAL BNDRY GRADUALLY SAGS SWD ON WED. STILL DECENT LOW LVL CONV AND THETA E RIDGE ACRS EXTREME SRN VA/NE NC THRU ERLY AFTN. AMS DRIES AND BECOMES MORE STABLE FOR NRN AND CNTRL ZONES. WILL CARRY CHC SHWRS EVERYWHERE ERLY IN THE MRNG...THEN DRY ACRS NORTH/SCHC TO CHC IN VA..W/ LOW END LIKELY POPS IN FAR NE NC WHERE LOW LVL CONV COUPLES BEST W/ UPR DIV ALONG W/ DEW PTS IN MID 70S. AIRMASS THEN RAPIDLY BECOME MORE STABLE AS SEEN IN LI FIELD BY WED NGT...ONLY SCHC SHWRS IN NC. ON THU...NAM REMAINS DRIER THAN GFS. GNRLY FOLLOWED A BLEND...SCHC 20% POPS IN NC ONLY CLOSER TO THE DEEPER MSTR WHICH WILL REMAIN ACRS THE CAROLINAS. TEMERATURES WILL BE BELOW NRML FOR A CHANGE...ONLY 80S FOR HIGHS W/ NRN/CNTRL ZONES COOLING DOWN INTO THE 60S WED NGT AND THU NGT. && .LONG TERM (FRIDAY THROUGH TUESDAY)...RETURN FLOW DEVELOPS INLAND W/ LGT ONSHORE FLOW CONTG FRI SAT ALONG THE COAST. GNRLY ONLY ISO DIURNAL CONVECTION EXPECTED. APPRCHNG TROF FROM UPR MIDWEST LOOKS STRG ENOUGH TO DRIVE ANOTHER COLD FRONT THRU THE MID ATLC LATE SUNDAY INTO MONDAY. EXPECT TEMPS TO CLIMB BACK INTO 90S SUNDAY...W/ CHC TSTMS AFTN/OVERNGT INTO MON...THEN COOLER AGAIN MON/TUE. OVERALL ECMWF WAS PREFFERED OVER MORE ERRATIC GFS. && .AVIATION...VFR ACRS MOST SITES CURRENTLY...STRG TSTMS POSBL OVERNGT W/ TEMPO IFR CONDS. AFTER MDNGT...MORE WDSPRD LWR CIGS/FOG WILL BE POSSIBLE CONYG THRU MID TO LATE MRNG WED. && .MARINE...BUILDING SWELL W/ ELY FLOW TWDS THE END OF THE WEEK...SMALL CRAFT ADVSRY CONDS FOR SEAS POSBL ON CSTL WTRS ALONG W/ MODERATE RISK OF RIPS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SHORT TERM/LONG TERM...BROWN AVIATION/MARINE...REILLY
Hazardous weather outlook, Aug 16, 5:30 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT TUE AUG 16 2005 ANZ630>632-650-652-654-656-658- MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-171030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY- COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM- COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && HURLEY THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Aug 16, 4:28 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 428 PM EDT TUE AUG 16 2005 VAZ048-049-062-162115- FLUVANNA VA-GOOCHLAND VA-LOUISA VA- 428 PM EDT TUE AUG 16 2005 ...STRONG THUNDERSTORMS MOVING INTO PORTIONS OF THE EASTERN VIRGINIA PIEDMONT... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...OR FROM 6 MILES SOUTHEAST OF CULPEPER TO 9 MILES NORTHEAST OF BENT CREEK...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...LOUISA AROUND 445 PM EDT... FORK UNION AROUND 450 PM EDT...MINERAL AROUND 455 PM EDT... AND HADENSVILLE AROUND 510 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING ARE LIKELY WITH THESE STORMS. STAY TUNED FOR LATER UPDATES...AND ANY NECESSARY WARNINGS SHOULD THE STORMS STRENGTHEN.
Special weather statement, Aug 16, 4:49 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT TUE AUG 16 2005
NCZ014>017-030>032-VAZ097-098-162145-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-PASQUOTANK
NC-PERQUIMANS NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
449 PM EDT TUE AUG 16 2005
...SCATTERED STRONG THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST
VIRGINIA AND NORTHEAST NORTH CAROLINA...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM GREAT BRIDGE TO NEAR SOUTH
MILLS. ANOTHER STRONG STORM IS LOCATED WEST OF EDENTON. THE STORMS
ARE MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR... EDENTON AROUND 505 PM EDT...
SOUTH MILLS AROUND 520 PM EDT...
RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.
EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE
STORMS...WITH SMALL HAIL POSSIBLE AS WELL.
BROWNSpecial weather statement, Aug 16, 5:08 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 508 PM EDT TUE AUG 16 2005 VAZ099-100-162200- ACCOMACK VA-NORTHAMPTON VA- 508 PM EDT TUE AUG 16 2005 ...STRONG THUNDERSTORM MOVING INTO THE VIRGINIA EASTERN SHORE... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF EXMORE...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARDTOWN AT 520 PM EDT...BIRDSNEST...AND...FRANKTOWN AT 525 PM EDT...MACHIPONGO AT 530 PM EDT. WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT. CULLEN
Special weather statement, Aug 16, 5:14 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 514 PM EDT TUE AUG 16 2005 VAZ085-086-162145- MATHEWS VA-MIDDLESEX VA- 514 PM EDT TUE AUG 16 2005 ...STRONG THUNDERSTORM OVER MATHEWS COUNTY... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MATHEWS...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LABAN AT 520 PM EDT...PEARY AT 525 PM EDT. WIND GUSTS TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. CULLEN
Special weather statement, Aug 16, 5:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 529 PM EDT TUE AUG 16 2005 MDZ021-162215- DORCHESTER MD- 529 PM EDT TUE AUG 16 2005 ...STRONG THUNDERSTORM MOVING INTO DORCHESTER COUNTY... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF CAMBRIDGE...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR CAMBRIDGE AT 550 PM EDT...SECRETARY AT 610 PM EDT...LINKWOOD...AND...EAST NEW MARKET AT 615 PM EDT. WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. CULLEN
Special weather statement, Aug 16, 5:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 541 PM EDT TUE AUG 16 2005 NCZ013>017-031-032-102-VAZ097-098-162245- CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-GATES NC-HERTFORD NC-PASQUOTANK NC-PERQUIMANS NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 541 PM EDT TUE AUG 16 2005 ...SCATTERED STRONG THUNDERSTORMS CONTINUE ACROSS PORTIONS OF SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM NEAR GREAT BRIDGE TO SOUTH MILLS AND GATESVILLE...DRIFTING SOUTHEAST AT 5 TO 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RYLAND AROUND 555 PM EDT... CAMDEN AROUND 600 PM EDT... ELIZABETH CITY AROUND 610 PM EDT... WINFALL AROUND 625 PM EDT... HERTFORD AROUND 635 PM EDT... WEEKSVILLE AROUND 640 PM EDT... EXPECT TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS UP TO 35 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. BROWN
Nearby
Tornado Warnings in Maryland, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.